Frequency-domain reduction of linear systems using Schwarz approximation

T. Nigel Lucas, A. M. Davidson

Research output: Contribution to journalArticle

  • 19 Citations

Abstract

A frequency domain approach for reducing linear, time-invariant systems is presented which produces stable approximations of stable systems. The method is based upon the Schwarz canonical form and is shown to have a continued-fraction representation. A link between this method and the popular Routh approximation is also given. Further, the Schwarz approximation is combined with a moments-matching technique to improve steady-state responses to step and polynomial inputs. Examples are given to illustrate the methods.
Original languageEnglish
Pages (from-to)1167-1178
Number of pages12
JournalInternational Journal of Control
Volume37
Issue number5
DOIs
StatePublished - 1983

Fingerprint

Linear systems
Polynomials

Cite this

Lucas, T. Nigel; Davidson, A. M. / Frequency-domain reduction of linear systems using Schwarz approximation.

In: International Journal of Control, Vol. 37, No. 5, 1983, p. 1167-1178.

Research output: Contribution to journalArticle

@article{1025a5a2a39a4eed89ea3bc61dd5bfc6,
title = "Frequency-domain reduction of linear systems using Schwarz approximation",
abstract = "A frequency domain approach for reducing linear, time-invariant systems is presented which produces stable approximations of stable systems. The method is based upon the Schwarz canonical form and is shown to have a continued-fraction representation. A link between this method and the popular Routh approximation is also given. Further, the Schwarz approximation is combined with a moments-matching technique to improve steady-state responses to step and polynomial inputs. Examples are given to illustrate the methods.",
author = "Lucas, {T. Nigel} and Davidson, {A. M.}",
year = "1983",
doi = "10.1080/00207178308933038",
volume = "37",
pages = "1167--1178",
journal = "International Journal of Control",
issn = "0020-7179",
publisher = "Taylor and Francis Ltd.",
number = "5",

}

Frequency-domain reduction of linear systems using Schwarz approximation. / Lucas, T. Nigel; Davidson, A. M.

In: International Journal of Control, Vol. 37, No. 5, 1983, p. 1167-1178.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Frequency-domain reduction of linear systems using Schwarz approximation

AU - Lucas,T. Nigel

AU - Davidson,A. M.

PY - 1983

Y1 - 1983

N2 - A frequency domain approach for reducing linear, time-invariant systems is presented which produces stable approximations of stable systems. The method is based upon the Schwarz canonical form and is shown to have a continued-fraction representation. A link between this method and the popular Routh approximation is also given. Further, the Schwarz approximation is combined with a moments-matching technique to improve steady-state responses to step and polynomial inputs. Examples are given to illustrate the methods.

AB - A frequency domain approach for reducing linear, time-invariant systems is presented which produces stable approximations of stable systems. The method is based upon the Schwarz canonical form and is shown to have a continued-fraction representation. A link between this method and the popular Routh approximation is also given. Further, the Schwarz approximation is combined with a moments-matching technique to improve steady-state responses to step and polynomial inputs. Examples are given to illustrate the methods.

U2 - 10.1080/00207178308933038

DO - 10.1080/00207178308933038

M3 - Article

VL - 37

SP - 1167

EP - 1178

JO - International Journal of Control

T2 - International Journal of Control

JF - International Journal of Control

SN - 0020-7179

IS - 5

ER -